As we first reported on November 11th, there has been a Morphine recall by the ETHEX Corporation because the pills may have been oversized, which could result in a morphine overdose. Because the original report also included recalls of other drugs (Dextroamphetamine, Propafenone and Isosorbide) we are going to cover each of the recalls separately. This is the second in the series of informational articles, and is covering the Morphine recall.
Two strengths of immediate release Morphine Sulfate and one strength of extended release Morphine Sulfate were recalled, all of them tablets made by the ETHEX Corporation. The two recalled Morphine immediate release pills were 15mg and 30mg. The recalled Morphine extended release pills were 15mg.
The recalled tablets come from any of the following lots with expiration dates ranging from 8/2009 to 3/2011. Below are thelot numbers affected by the recall:
15mg Extended Release Morphine – 81175, 82514-16, 89660, 89664, 89667, 90249-51, 91687
15mg Immediate Release Morphine – 77852-54, 81746, 82519-20, 84113, 90276-78
30mg Immediate Release Morphine – 75093, 77855-57, 82297, 82521-22, 87239, 88925, 90288-98
About Morphine Sulfate
Morphine is a highly potent and addictive drug in the opiate family. Like other opioids, such as heroin, morphine acts on the central nervous system to relieve pain. Morphine is highly addictive. Tolerance, physical and psychological dependence develops very rapidly. Overdosing on Morphine is very dangerous and can result in severe side effects, including death.
Side effects of Morphine overdose include:
Constipation, warmth, tingling, or redness under the skin, nausea, vomiting, stomach pain, diarrhea, loss of appetite, dizziness, headache, anxiety, memory loss,insomnia, shallow breathing, slow heartbeat, seizures, cold, clammy skin, confusion, severe weakness or dizziness, light-headedness, fainting and death.
A Morphine recall should be taken seriously by anyone who is taking the drug, especially morphine recalls involving potentially over-dosed pills. Check your batch number immediately and contact your doctor or pharmacist if your bottle was included in this Morphine recall.
Ex Morphine Addict says
If there has been a big morphine recall I’m really surprised I haven’t heard about it on the mainstream news. For two years all we heard were “elections” and now all we’re hearing is “economy”. Are they unable to focus on more than one news item at a time? As an ex morphine addict, I can tell you that overdosing on morphine is NO JOKE. This stuff is deadly. Then again, I suppose that anyone who has a prescription for something like morphine must be on their death bead already.
Mildred Atkins says
I have been on Morphine for 6 years. I never and I mean never! take more than my Doctor tells me to. I have been having numerous problems just lately! Headaches, anxiety, can’t sleep this is not the first time I have been on a medication that was recalled. The first was Phen-Phen what is wrong with the drug manufactor’s? We trust you with our lives and you tell us these pills will help! But you don’t care we are just a $ sign to you I now have heart damage from phen- phen and only God knows what morphine has done but I take Isorobide also! Can you put a $ amount on the way I have suffered lately? You ca not trust anyone and I mean anyone but God! No one cares but him.
seeking more information on this says
My mother was prescribed morphine immediate release 15 mg the last week of october 2008. She was found dead on September 5th 2008. They said her heart gave out on her. In October she had been to the dr…obviously to get the prescription, and doctor said she was doing the best he had ever seen. Her heart was never a concern with her health. How do I find out more info on this? Pharmacy said recall was only for time release morphine….but this does not seem to be the case.
seeking more information on this says
Sorry but I got the dates wrong….She was given the prescription the last week of august and she died September 5th. It has been a whirlwind of stress. All of this was very unexpected and the family is in shock.
I have been taking Ms Contin 30mg (purple pill) & 15mg (green pill) for 6 years
I had not heard a thing about the recall untill I went to refill my perscription at the begining of January 2009 & was then told about the recall from my pharmacist.
I still had some 60mg (orange pill) left from previous, so I was taking them.
I have run out & am now suffering with withdrawl, I have never felt more like dieing than I have this week. My Dr had put me on Oxycodone to replace, but actually made symptoms worse!!!…..Now today, he has put me on Hydromorphone 12mg & Morphine Sulphate 5mg….I feel a little better but still not well.
How can a Drug Manufacturer just cut patients off of a drug that thier body needs.
I want to know when they are going to be back in production and available again!
Susan Riemer says
I was in a severe motor vehicle collision which required numerous surgeries. I was placed on various medications and finally Ms Contin (30mg and 15 mg for break through pain). I have been on this medication for over 13 years now and when I went to renew my perscription this month I was told that it had been recalled. The doctor placed me on Hydromorphone and Hydromorph Contin several days later. I have never felt so ill in my life. I feel like I could crawl out of my skin, I am freezing constantly although my skin is sweaty and clammy to touch – I just cant get warm, my face is twitching, my whole body aches – let alone the pain that the medication was supposed to be perscribed for in the first place! I have nasty headaches and terrible mood swings and bouts of tears. My vision is blurred and I have uncontrollable yawning. I cannot sleep or get comfortable and I am extremely restless. When I asked my doctor if I could be going through withdrawal he advised that it was “highly unlikely” and that it was probably the flu and to go to a walk-in clinic. Of course this was just before the weekend so I have been suffering at home. I am not a whimp and really dont like the idea of having to take medications- I do everything I can to not whine and complain but with what I am experiencing currently – it just cannot be helped. I cannot believe a drug company can recall a drug without notifiying its patients and giving them a chance to slowly get weaned off the drug. People in pain rely in drug companies to ensure that we can get relief which is safe. The Government also has drug controls to ensure that medication is safe to the public – I can only wonder how this drug slipped through the cracks?